Oklahoma, 2012Hail and Damaging Winds in Oklahoma, June 14, 2012
June 14, 2012 · NWS AMA · 17 events in 2 counties and zones
Severe thunderstorms developed and moved across the central and eastern Oklahoma Panhandle during the evening hours producing damaging thunderstorm wind gusts and large hail. There were no reports of injuries or fatalities.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed and moved across the central and eastern Oklahoma Panhandle during the evening hours producing damaging thunderstorm wind gusts and large hail. There were no reports of injuries or fatalities.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 14, 5:10 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 14, 5:10 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
610 PM CDT THU JUN 14 2012
.AVIATION...
UPPER TROUGH WILL SLOWLY MOVE ACROSS THE PANHANDLES THIS EVENING
PRODUCING CONVECTION AT ALL THREE TAF SITES THROUGH ABOUT 06Z FRIDAY.
VFR CONDITIONS WILL PREVAIL OUTSIDE OF THE CONVECTION...WITH MVFR
CONDITIONS IN AND NEAR THE CONVECTION. IFR TO MVFR CONDITIONS WILL BE
POSSIBLE AT THE GUYMON TAF SITE BETWEEN 10Z AND 16Z FRIDAY AS A COLD
FRONT PUSHES THROUGH AND BRINGS SOME LOW CLOUDS BEHIND THE FRONT TO
THE OKLAHOMA PANHANDLE. WINDS WILL BE PRIMARILY SOUTH AND SOUTHEAST
10 TO 20 KNOTS WITH SOME HIGHER GUSTS...HOWEVER WINDS WILL BECOME
NORTHWESTERLY TO NORTHEASTERLY BEHIND THE FRONT AT BOTH THE DALHART
AND GUYMON TAF SITES THROUGH THE MORNING AND EARLY AFTERNOON HOURS.
SCHNEIDER
&&
.PREV DISCUSSION... /ISSUED 450 PM CDT THU JUN 14 2012/
DISCUSSION...
OF PRIMARY CONCERN THIS EVENING...AS OF 4 PM THUNDERSTORMS HAD BEGUN
TO DEVELOP ALONG A COLD FRONT NEAR THE WESTERN OKLAHOMA
PANHANDLE...AND ALSO ALONG A DRYLINE IN THE WESTERN TEXAS PANHANDLE.
THIS THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE AND SPREAD EAST
THROUGH TONIGHT AS AN UPPER LEVEL SHORTWAVE MOVES ACROSS THE
PANHANDLES. SOME OF THESE THUNDERSTORMS WILL BE STRONG TO SEVERE.
FRIDAY THROUGH SATURDAY...MOSTLY ZONAL FLOW ACROSS THE US WILL BEGIN
TO DESTABILIZE...WITH AN UPPER LEVEL LOW CUTTING OFF OVER THE DESERT
SOUTHWEST AND RETROGRADING OVER THE PACIFIC. WARM TEMPERATURES AND A
SLIGHT CHANCE FOR THUNDERSTORMS ARE EXPECTED ACROSS THE PANHANDLES. A
COLD FRONT SHOULD EDGE INTO THE WESTERN OKLAHOMA AND NORTHWESTERN
TEXAS PANHANDLES SATURDAY NIGHT...BRINGING A CHANCE OF SHOWERS AND
THUNDERSTORMS ONCE AGAIN TO THAT AREA.
SUNDAY THROUGH WEDNESDAY...THE COLD FRONT WILL PULL NORTHWARD DURING
THE DAY ON SUNDAY...AS LEE SIDE CYCLOGENESIS STRENGTHENS. CONTINUED
TO KEEP MAX TEMPS ABOVE GUIDANCE INTO EARLY NEXT WEEK AS SOUTHERLY
WINDS AND A BUILDING UPPER LEVEL RIDGE ALLOW FOR TEMPERATURES TO
REACH INTO THE UPPER 90S AND LOWER 100S. NO MENTIONABLE POPS AT THIS
TIME.
WEDNESDAY NIGHT INTO FRIDAY...A DEVELOPING SURFACE LOW PRESSURE
SYSTEM IN THE LEE OF THE ROCKIES SHOULD PULL A COLD FRONT INTO AT
LEAST THE FAR NORTHWEST PANHANDLES WEDNESDAY NIGHT. MODELS DISAGREE
SLIGHTLY AS TO HOW STRONG THIS FRONT WILL BE...SO DECIDED TO GO WITH
THE STRONGER GFS. DID NOT INTRODUCE POPS AT THIS TIME AS CONFIDENCE
IS LOW...THOUGH SOME SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG THE
FRONT IF IT STALLS ACROSS THE AREA ON THURSDAY.
NF
FIRE WEATHER...
DESPITE RELATIVE HUMIDITIES DROPPING BELOW 20 PERCENT ACROSS WESTERN
PORTIONS OF THE PANHANDLES DURING THE AFTERNOONS THROUGH
TUESDAY...20 FOOT WIND SPEEDS SHOULD BE LESS THAN 15 MPH DURING THE
AFTERNOONS. ALSO...RECENT AND EXPECTED RAINFALL HAS KEPT FUEL
MOISTURE HIGHER AND FIRE DANGER RATINGS AT LOW TO MODERATE ACROSS THE
PANHANDLES.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
08/11
Hazardous weather outlook, Jun 14, 3:02 PM CST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
402 PM CDT THU JUN 14 2012
OKZ001>003-TXZ001>020-150915-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
402 PM CDT THU JUN 14 2012
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM CDT FOR THE
ENTIRE TEXAS AND OKLAHOMA PANHANDLES.
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON THROUGH TONIGHT. LARGE
HAIL TO THE SIZE OF BASEBALLS AND DAMAGING WINDS UP TO 70 MPH WILL
BE THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAINFALL MAY CAUSE
LOCALIZED FLOODING OR FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
MOSTLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS
MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES FRIDAY AND SATURDAY. WHILE
ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...A FEW
STORMS MAY BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS
THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAIN DURING THIS PERIOD MAY
ALSO CAUSE LOCALIZED FLOODING OR FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT
ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHEASTERN TEXAS PANHANDLE.
LIMITED SPOTTER ACTIVATION MAY BE NEEDED AGAIN ON FRIDAY AND SATURDAY
ACROSS THE PANHANDLES.
NF
In the hours before
Special weather statement, Jun 14, 6:22 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
722 PM CDT THU JUN 14 2012
OKZ002-TXZ002-003-150045-
TEXAS OK-HANSFORD TX-SHERMAN TX-
722 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT FOR SHERMAN...HANSFORD
AND TEXAS COUNTIES.
AT 721 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
10 MILES EAST OF TEXHOMA TO 15 MILES SOUTH OF TEXHOMA TO 26 MILES
SOUTH OF TEXHOMA...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST
OF GUYMON TO 19 MILES EAST OF STRATFORD TO 15 MILES SOUTHEAST OF
STRATFORD...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
KB
Local storm report, Jun 14, 6:23 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
723 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND GST 6 ENE AMARILLO 35.22N 101.72W
06/14/2012 M59 MPH POTTER TX ASOS
&&
EVENT NUMBER AMA1200535
FENNERSpecial weather statement, Jun 14, 6:27 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
727 PM CDT THU JUN 14 2012
TXZ012-013-017-018-150100-
POTTER TX-RANDALL TX-CARSON TX-ARMSTRONG TX-
727 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR ARMSTRONG...CARSON...
RANDALL AND POTTER COUNTIES.
AT 721 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING STRONG GUSTY WINDS ACROSS SOUTHEAST POTTER...NORTHEAST
RANDALL...SOUTHWEST CARSON...AND NORTHWEST ARMSTRONG COUNTIES
ASSOCIATED WITH WEAKENING THUNDERSTORMS.
WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE IN THESE AREAS.
KB
Local storm report, Jun 14, 6:35 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
735 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 10 E HARTLEY 35.89N 102.22W
06/14/2012 E1.75 INCH HARTLEY TX PUBLIC
&&
EVENT NUMBER AMA1200536
ABMSpecial weather statement, Jun 14, 6:35 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
735 PM CDT THU JUN 14 2012
TXZ007-008-150100-
HUTCHINSON TX-MOORE TX-
735 PM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR MOORE AND HUTCHINSON
COUNTIES.
AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 11 MILES WEST OF SANFORD...OR ABOUT
17 MILES SOUTHEAST OF DUMAS...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.
KB
Local storm report, Jun 14, 6:44 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
744 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 3 E HEREFORD 34.82N 102.35W
06/14/2012 E1.00 INCH DEAF SMITH TX PUBLIC
RELAYED BY NSSL
&&
EVENT NUMBER AMA1200538
FENNERThunderstorm Wind, Beaver
- When
- June 14, 6:45 PM CST to 6:47 PM CST
- Where
- Beaver County, 6.45 mi NNW of Turpin
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.950, -100.940
A trained spotter reported that the thunderstorm wind gust broke a two foot diameter tree about two to three feet above the ground. There were no reports of injuries or fatalities.
Hail, Texas
- When
- June 14, 6:52 PM CST to 6:54 PM CST
- Where
- Texas County, 2.76 mi N of Guymon
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.720, -101.480
Hail, Texas
- When
- June 14, 6:54 PM CST to 6:56 PM CST
- Where
- Texas County, 0.69 mi N of (Guy)guymon Muni Arp
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.690, -101.500
Hail, Texas
- When
- June 14, 6:55 PM CST to 6:57 PM CST
- Where
- Texas County, 5.53 mi N of Guymon
- Measured
- 1.25 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.760, -101.480
Hail, Texas
- When
- June 14, 6:56 PM CST to 6:58 PM CST
- Where
- Texas County, 0.69 mi N of (Guy)guymon Muni Arp
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 36.690, -101.500
Hail, Texas
- When
- June 14, 7:06 PM CST to 7:08 PM CST
- Where
- Texas County, 0.69 mi S of Guymon
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.670, -101.480
Hail, Texas
- When
- June 14, 7:15 PM CST to 7:17 PM CST
- Where
- Texas County, 10.29 mi SE of Eva
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 36.680, -101.790
Hail, Texas
- When
- June 14, 7:15 PM CST to 7:17 PM CST
- Where
- Texas County, 6.22 mi N of Guymon
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.770, -101.480
Hail, Beaver
- When
- June 14, 7:44 PM CST to 7:46 PM CST
- Where
- Beaver County, 3.91 mi NW of Turpin
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.910, -100.930
The Beaver County Emergency Management Office reported that the hail fell from about seven miles south of the Kansas and Oklahoma state line along Hollow North 1150 and then one mile east along Hollow East 0070.
Thunderstorm Wind, Texas
- When
- June 14, 8:08 PM CST to 8:09 PM CST
- Where
- Texas County, 2.76 mi E of Baker
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.870, -100.970
Local law enforcement officials reported the thunderstorm wind gusts along with heavy rain reducing the visibility to near zero.
Hail, Texas
- When
- June 14, 8:08 PM CST to 8:09 PM CST
- Where
- Texas County, 2.76 mi E of Baker
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.870, -100.970
Thunderstorm Wind, Beaver
- When
- June 14, 8:10 PM CST to 8:11 PM CST
- Where
- Beaver County, 1.49 mi SSW of Beaver
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.800, -100.530
Thunderstorm Wind, Beaver
- When
- June 14, 8:15 PM CST to 8:16 PM CST
- Where
- Beaver County, 1.49 mi SSW of Beaver
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.800, -100.530
Thunderstorm Wind, Beaver
- When
- June 14, 8:35 PM CST to 8:36 PM CST
- Where
- Beaver County, 1.49 mi SSW of Beaver
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.800, -100.530
Hail, Beaver
- When
- June 14, 8:46 PM CST to 8:47 PM CST
- Where
- Beaver County, 3.83 mi SSE of Elmwood
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.570, -100.490
Hail, Beaver
- When
- June 14, 8:59 PM CST to 9:00 PM CST
- Where
- Beaver County, 6.75 mi NW of Clear Lake
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.760, -100.340
Hail, Beaver
- When
- June 14, 9:10 PM CST to 9:11 PM CST
- Where
- Beaver County, 3.04 mi SE of Slapout
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.590, -100.080
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Nebraska, June 14 to 15, 2012$7.7 million · 2.5 in hail · 48 events
- Flash Flooding and Hail in Minnesota, June 14 to 15, 2012$1.3 million · 1.25 in hail · 80 events
- Rip Current in Texas, June 14, 20121 death · 1 event
- Flooding and Dust Storm in Texas, June 14 to 15, 2012$443,000 · 1.75 in hail · 24 events
- Flash Flood and Hail in Texas, June 14, 2012$201,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Kansas, June 14, 2012$70,000 · 1.75 in hail · 17 events
- Hail and Damaging Winds in Minnesota, June 14, 2012$65,000 · 1.25 in hail · 11 events
- Flash Flooding and Hail in Tennessee, June 14, 2012$54,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Georgia, June 14, 2012$70,000 · 1 in hail · 5 events
- Flash Flood and Hail in Wisconsin, June 14, 2012$50,000 · 1 in hail · 8 events
- Damaging Winds in Florida, June 14, 2012$55,000 · 54 kt wind · 4 events
- Hail and Damaging Winds in Iowa, June 14, 2012$41,000 · 1.5 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390656, 390639, 390640, 390643, 390641, 390642, 390644, 390645, 390650, 390658, 390665, 390659, 390660, 390661, 390662, 390663, 390664.